MY MOTHER HAS BEEN TAKING OXYCODONE FOR A NUMBER OF YEARS FOR BACK PAIN. SHE ALSO HAS HAD A PAIN PUMP SURGICALLY IMPLANTED IN HER BACK. SHE SUFFERS FROM OSTIO, ARTHRITIS, CURVATURE OF HER SPINE. SHE IS BEND IN JUST ABOUT A 90 DEGREE ANGLE. SHE TAKES 2 OR MORE A DAY. I HAVE NOTICED HER PERSONALITY HAS CHANGED. SHE SEEMS MORE DEMANDING, IRRATIONAL, ANGRY, ETC. SHE IS 80 YEARS OLD. SHE USE TO BE AN EXTREMLY SWEET AND LOVING MOTHER. NOW SHE IS NOT. I DON'T KNOW IF IT IS HER AGE OR A SIDE EFFECT OF LONG TERM USE OF THE DRUG. SHE ALSO ON ANTI-DEPRESSANT'S. SHE REFUSES TO STOP DRIVING ALTHOUGH THE DOCTOR HAS TOLD HER STOP.
My father is 86 and has been taking this drug for many years. He has severe arthiritis in his hip, and its now spreading thru to his hands, back and neck. He too is irrational, cussing at the Tv all the time, yelling mean things if he doesnt like what he's watching...calling them piles of shit..or pieces of crap..or...?? The list goes on and on!! It shocking to listen to him. He is mean and opioniated! He has been somewhat this way all his life, but now, if you dont agree with everything he says you are an idiot, stupid or just plain wrong in every way! I can't even tell him its hot in his house and I am sweating ( he keeps temp at 80 + degrees at all times). He will tell me I am an idiot cause I am hot or swetaing. I am trying to so hard to be patient and go see him often, but I then leave feeling verbally and mentally beaten down. He refuses to see a Dr, and they just keep refilling his perscription. I cant figure out why when I look up "effects of Oxycodone" there is not ONE word mentioned about how this effects on the personality. It only talks about the physical effects!!
NOTICE: The information provided on this site is not a substitute for professional medical advice,
diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your
physician or other qualified health provider because of something you have read on Wellsphere.
If you have a medical emergency, call your doctor or 911 immediately.